Discussions By Condition: Thyroid conditions

Thyroid meds

Posted In: Thyroid conditions 8 Replies
  • Posted By: maggiemay
  • December 6, 2008
  • 11:36 PM

I've been hypothyroid for years now with active auto antibodies, I feel tired and fatigued most of the time it's a problem I'm always battling and am starting to wonder if I stop taking the thyroxine meds if I wouldn't be better off, that my body might somehow kick start itself and heal without the pills. Has anyone tried it? anyone in the know/doctors out there with a bit of advice? I could use it, the thought of takings pills for ever that don't seem to do much good is depressing.:o

Reply Flag this Discussion

8 Replies:

  • Your symptoms will worsen if you stop your medication. You should see a specialist that is open to new meds or at least changing your doses. Kiera
    Anonymous 42,789 Replies
    • December 7, 2008
    • 00:28 AM
    • 0
    Flag this Response
  • Thanks Keira, I agree which is why I've never stopped taking them it would be great if there was some alternative choices to be had though.
    maggiemay 68 Replies
    • December 9, 2008
    • 09:04 PM
    • 0
    Flag this Response
  • My husband and I are looking for information on people who may be labeled as hypothyroidistic (is that a word) but who were perfectly health UNTIL taking the medication. About a year ago he was diagnosed hypothyroid and put on medication. He almost immediately became extremely ill with waxy skin and dark circles around his eyes and sleeping all the time but not resting. His dose was cut in half and his side effects improved but he has had diahrea every since. About a month ago he started taking the levoxyl every other day and noticed improvement on the days he did not take the meds. Sound familiar?
    momto5 9 Replies
    • January 4, 2009
    • 02:12 AM
    • 0
    Flag this Response
  • It takes about a week or so for levoxyl that you take today to lower TSH levels, so I doubt the meds are the cause... It could be that he is not on the correct dosage tho?
    Anonymous 42,789 Replies
    • January 4, 2009
    • 09:42 PM
    • 0
    Flag this Response
  • It takes about a week or so for levoxyl that you take today to lower TSH levels, so I doubt the meds are the cause... It could be that he is not on the correct dosage tho? I could be wrong on the time frame but after a few weeks I talked to the doctor about the medication because he was so sick looking and feeling. His dose was then adjusted in half and in December of 2008 he started taking the levoxyl every other day (the half dose) and was feeling better on the days he didn't take it. Problem was his TSH levels raised again. He has been switched to synthroid since just before Christmas and still has diahrea and feels bad. He is not AS sick as he was before, but is still sick. He is talkinga bout stopping taking the meds altogether. I have been reading about natural (pig) hormone. Any thoughts on that/users???? At this point the doctors have been uncooperative and only prescribe more medication to counteract the effects of teh previous ones. He won't do that and he has been prescribed medication #4 now. Each one gives more side effects requiring a different medication. I am very worried about him. Thank you.
    momto5 9 Replies
    • January 5, 2009
    • 01:50 AM
    • 0
    Flag this Response
  • I could be wrong on the time frame but after a few weeks I talked to the doctor about the medication because he was so sick looking and feeling. His dose was then adjusted in half and in December of 2008 he started taking the levoxyl every other day (the half dose) and was feeling better on the days he didn't take it. Problem was his TSH levels raised again. He has been switched to synthroid since just before Christmas and still has diahrea and feels bad. He is not AS sick as he was before, but is still sick. He is talkinga bout stopping taking the meds altogether. I have been reading about natural (pig) hormone. Any thoughts on that/users???? At this point the doctors have been uncooperative and only prescribe more medication to counteract the effects of teh previous ones. He won't do that and he has been prescribed medication #4 now. Each one gives more side effects requiring a different medication. I am very worried about him. Thank you.Hello I have been diagnosed with hypothyroid for about 4 years now and have been on biothyroid with no bad side effects what so ever i get the medication through a local compound pharmacy. This medicine is as close to your bodies hormone as possible where the medication you get from your local pharmacy is closer to a horse then a human so why wouldn't you get side affects. The only side affects I get is my hair stopped falling out , i am not tired all the time, I sleep sound, my weight has dropped, and my skin is not as dry. I suggest anyone with this condition sees a dr. who deals with natural hormone replacement i don't think you should have to trade one illness for another due to drug companies trying to make a buck. more doctors need to stop worrying about the drug company and insurance companies kick backs and more about their patients well being for heavens sake they took an oath and that oath should be held regardless of paycheck, i am so sick of these drug companies putting a bandaid on the problem rather then a cure!
    Anonymous 42,789 Replies
    • January 4, 2010
    • 10:04 AM
    • 0
    Flag this Response
  • I WAS DIAGNOSED IN 2006 WITH HASHIMOTOS THRYOIDITIS? AFTER A LONG AND AGONIZING ILLNESS THE 7 DIFFRENT DRS COULD NOT FIGURE OUT THEY WOULD ALL SAY ITS "ANXIETY ATTACKS" AND GIVE ME ANTI DEPRESSENTS AND ADIVAN, XANAX ......ECT ALL JUST MASKED THE SYMPTOMS THEN STOPPED WORKING AFTER THE ENDROCRINOLOGIST DIAGNOSED ME HE PUT ME ON LEVOXYL AND TOPORAL BECAUSE MY ANTI BODIES WERE IN THE 1000s I CAME BACK HOME AND MY DRS KEEP TAKING ME OFF AND PUTING ME BACK ON THEY HAVE BEEN DOING THIS FOR 4 YEARS THEIR REASONING IS THAT MY TSH AND T4 T3 LEVELS ARE FINE BUT THE ENDO WROTE THEM SPECIFIC INSTRUCTIONS AND THEY IGNORE HIM I LIVE IN A SMALL TOWN AND THEY REALLY DONT KNOW MUCH BOUT THYROID MY WEIRD SYMPTOMS ARE THIS STRANGE RUSH THROUGH MY BODY, HEART PALIPITATIONS ,SWEATING ,COLD ,SHORTNESS OF BREATH, SHAKING , NOT BEING ABLE SLEEP, FATIGUED, CANT FUNCTION WITH MY FAMILY, WEAK IM JUST CONCERNED BOUT BEING OFF AND ON MY MEDS SO MUCH I,FEEL GOOD THEN, I DONT? SO I STARTED MY MEDS AGAIN AND THEN GO THROUGH THOSE SYMPTOMS SO IM. OFF OF THEM IM IN A NO WIN SITUATION
    Anonymous 42,789 Replies Flag this Response
  • I've been hypothyroid for years now with active auto antibodies, I feel tired and fatigued most of the time it's a problem I'm always battling and am starting to wonder if I stop taking the thyroxine meds if I wouldn't be better off, that my body might somehow kick start itself and heal without the pills. Has anyone tried it? anyone in the know/doctors out there with a bit of advice? I could use it, the thought of takings pills for ever that don't seem to do much good is depressing.:oI was diagnosed with hypothyroidism when I was 40 yrs old, I took thyroxine for years and thought that I would spend the rest of my life on medication. However 7 years ago I become unwell and had been getting intermitent diarrhea for sometime, having discussed what I was going to do with my doctor I gradually weaned myself of thyroxine. I have never looked back as I started to feel so much better with no symptoms of thyroid disfunction at all. I will be 60 this year and pleased to say the only medication/vitamins I take now are fish oil capsules.
    Anonymous 42,789 Replies
    • October 3, 2010
    • 07:13 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.
Advertisement

Safe Sex With Hepatitis C

Prevent the spread of the hepatitis C virus.

Preventing Lung Infections

With COPD, it’s important to protect your lungs.

8 Health Dangers of Depression

Unmanaged depression can take a toll on your physical health.

Food Choices for Diabetes

What, when and how much you eat affects your blood sugar.

6 Exercises for Multiple Sclerosis

Ease your way into these stretching and strengthening moves,

Advertisement